uu.seUppsala University Publications
Change search
ReferencesLink to record
Permanent link

Direct link
Boundary Estimates for Certain Degenerate and Singular Parabolic Equations
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics.
Dipartimento di Matematica "F. Casorati", Università di Pavia.
Dipartimento di Matematica "F. Brioschi", Politecnico di Milano.
2016 (English)In: Journal of the European Mathematical Society (Print), ISSN 1435-9855, E-ISSN 1435-9863, Vol. 18, no 2, 381-424 p.Article in journal (Refereed) Published
Abstract [en]

We study the boundary behavior of non-negative solutions to a class of degenerate/singular parabolic equations, whose prototype is the parabolic p-Laplace equation. Assuming that such solutions continuously vanish on some distinguished part of the lateral part S-T of a Lipschitz cylinder, we prove Carleson-type estimates, and deduce some consequences under additional assumptions on the equation or the domain. We then prove analogous estimates for non-negative solutions to a class of degenerate/singular parabolic equations of porous medium type.

Place, publisher, year, edition, pages
2016. Vol. 18, no 2, 381-424 p.
Keyword [en]
Degenerate and singular parabolic equations; Harnack estimates; boundary Harnack inequality; Carleson estimate
National Category
Mathematical Analysis
URN: urn:nbn:se:uu:diva-186267DOI: 10.4171/JEMS/593ISI: 000370249100005OAI: oai:DiVA.org:uu-186267DiVA: diva2:572812
Available from: 2013-02-12 Created: 2012-11-28 Last updated: 2016-04-02Bibliographically approved
In thesis
1. Boundary Behavior of p-Laplace Type Equations
Open this publication in new window or tab >>Boundary Behavior of p-Laplace Type Equations
2013 (English)Doctoral thesis, comprehensive summary (Other academic)
Abstract [en]

This thesis consists of six scientific papers, an introduction and a summary. All six papers concern the boundary behavior of non-negative solutions to partial differential equations.

Paper I concerns solutions to certain p-Laplace type operators with variable coefficients. Suppose that u is a non-negative solution that vanishes on a part Γ of an Ahlfors regular NTA-domain. We prove among other things that the gradient Du of u has non-tangential limits almost everywhere on the boundary piece Γ, and that log|Du| is a BMO function on the boundary.  Furthermore, for Ahlfors regular NTA-domains that are uniformly (N,δ,r0)-approximable by Lipschitz graph domains we prove a boundary Harnack inequality provided that δ is small enough. 

Paper II concerns solutions to a p-Laplace type operator with lower order terms in δ-Reifenberg flat domains. We prove that the ratio of two non-negative solutions vanishing on a part of the boundary is Hölder continuous provided that δ is small enough. Furthermore we solve the Martin boundary problem provided δ is small enough.

In Paper III we prove that the boundary type Riesz measure associated to an A-capacitary function in a Reifenberg flat domain with vanishing constant is asymptotically optimal doubling.

Paper IV concerns the boundary behavior of solutions to certain parabolic equations of p-Laplace type in Lipschitz cylinders. Among other things, we prove an intrinsic Carleson type estimate for the degenerate case and a weak intrinsic Carleson type estimate in the singular supercritical case.

In Paper V we are concerned with equations of p-Laplace type structured on Hörmander vector fields. We prove that the boundary type Riesz measure associated to a non-negative solution that vanishes on a part Γ of an X-NTA-domain, is doubling on Γ.

Paper VI concerns a one-phase free boundary problem for linear elliptic equations of non-divergence type. Assume that we know that the positivity set is an NTA-domain and that the free boundary is a graph. Furthermore assume that our solution is monotone in the graph direction and that the coefficients of the equation are constant in the graph direction. We prove that the graph giving the free boundary is Lipschitz continuous.

Place, publisher, year, edition, pages
Uppsala: Acta Universitatis Upsaliensis, 2013. 68 p.
Digital Comprehensive Summaries of Uppsala Dissertations from the Faculty of Science and Technology, ISSN 1651-6214 ; 1035
p-Laplace, Boundary Harnack inequality, A-harmonic, Ahlfors regularity, NTA-domains, Martin boundary, Reifenberg flat, Approximable by Lipschitz graphs, Subelliptic, Carleson estimate
National Category
Mathematical Analysis
Research subject
urn:nbn:se:uu:diva-198008 (URN)978-91-554-8645-7 (ISBN)
Public defence
2013-05-24, Polhemsalen, Lägerhyddsvägen 1, Uppsala, 10:15 (English)
Available from: 2013-05-03 Created: 2013-04-08 Last updated: 2013-08-30

Open Access in DiVA

fulltext(546 kB)152 downloads
File information
File name FULLTEXT01.pdfFile size 546 kBChecksum SHA-512
Type fulltextMimetype application/pdf

Other links

Publisher's full text

Search in DiVA

By author/editor
Avelin, Benny
By organisation
Department of Mathematics
In the same journal
Journal of the European Mathematical Society (Print)
Mathematical Analysis

Search outside of DiVA

GoogleGoogle Scholar
Total: 152 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 306 hits
ReferencesLink to record
Permanent link

Direct link